Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Northern Indiana

June 8, 2007Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2007, 12:18 PM EDT for Allen County, Ohio. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 12:18 PM EDT (16:18 UTC)
Expired
Jun 8, 2007, 12:34 PM EDT
In force
16 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Allen County, OH

The radar

The Cincinnati radar (KILN), 151 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 12:20 PM EDTHAIL 1.75Lafayette, OHHAIL BETWEEN HALF DOLLAR AND GOLF BALL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 11:43 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 081618
SVRIWX
OHC003-081645-
/O.NEW.KIWX.SV.W.0055.070608T1618Z-070608T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1218 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEN COUNTY IN WEST CENTRAL OHIO

* UNTIL 1245 PM EDT

* AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR LAFAYETTE...OR ABOUT 6 MILES EAST OF LIMA...AND MOVING EAST AT
  40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BLUFFTON...

LAT...LON 4081 8412 4065 8404 4065 8387 4092 8387

$$
1 follow-up statement
000 
WWUS53 KIWX 081634
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 PM EDT FRI JUN 8 2007

OHC003-081642-
/O.CAN.KIWX.SV.W.0055.000000T0000Z-070608T1645Z/
ALLEN OH-
1232 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN COUNTY IN WEST
CENTRAL OHIO IS CANCELLED...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4081 8412 4065 8404 4065 8387 4092 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:00 AM EDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 8, 6:00 AM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 AM EDT FRI JUN 8 2007

.AVIATION...
FEW SHOWERS WERE DEVELOPING WEST OF SBN BUT SHOULD REMAIN FAIRLY
ISOLATED EARLY THIS MORNING SO NO PLANS TO EXTEND PAST 12Z IN TAFS.
CDFNT OVER WRN IL PICKING UP SPEED LAST FEW HOURS AND SHOULD MOVE
THROUGH SBN BY 17Z AND FWA BY 20Z. WITH BETTER OPPORTUNITY FOR FWA
TO DESTABILIZE BEFORE FROPA INTRODUCED TEMPO -TSRA TO TAF. AFTER
FROPA CLOUD COVER WILL DIMINISH. WINDS WILL CONTINUE STRONG/GUSTY
TODAY, THOUGH CONSIDERABLY LESS THAN YDAY. WINDS WILL DIMINISH EARLY
THIS EVE AND SKIES CLEAR AS HIGH PRESSURE BUILDS INTO THE AREA
BEHIND THE FRONT.

&&

.SHORT TERM...
00Z SOUNDINGS ALONG WITH RECENT ACARS FROM FWA/SBN SHOWING STRONG
CAP AROUND 8KFT OVER THE CWA. BKN LINE OF TSTMS FROM APN-STL WELL
AHEAD OF FRONT ALONG 850MB THETA-E RIDGE AND EDGE OF THE
CONVECTIVE LID. ALTHOUGH BEST DYNAMICS WILL PASS NORTH OF THE CWA
TODAY, A SHRTWV WILL SWING THROUGH THE AREA. 700MB CAA AHEAD OF
THIS SHRTWV WILL CONTINUE TO WEAKEN THE CAP OVER THE AREA DURING
THE DAY AS FIRST 850MB THETA-E RIDGE AND THEN SFC CDFNT MOVE
ACROSS THE CWA. THUS, CONTD WITH TSTM CHANCES ACROSS THE AREA
TODAY WITH HIGHEST POPS SE WHERE FROPA WILL OCCUR CLOSER TO MAX
HEATING AND BETTER OPPORTUNITY FOR U60S DEWPOINTS OVER SRN IL/MO TO
ADVECT INTO THE AREA. OTRWS, GIVEN LACK OF CONVECTION OVER OUR AREA
THUS FAR AND CURRENT TEMPS IN THE NW CONSIDERABLY ABOVE FCST HIGHS
FOR FRI, HAVE BUMPED UP MAXES, THOUGH STILL EXPECTING NON-DIURNAL
TEMPS DUE TO CAA AND LOW LEVEL FLOW VEERING TO NW OFF OF LM.

SFC HIGH PRES WILL BUILD INTO AREA TONIGHT ALLOWING SKIES TO CLEAR
WITH GOOD RADIATIONAL COOLING RESULTING IN MINS AROUND 30F COOLER
THAN CURRENT NIGHT.

&&

.LONG TERM...
AS TODAYS SHRTWV PULLS NE INTO CANADA, UPR LEVEL RIDGE WILL AGAIN
BUILD OVER THE MS VALLEY IN GRTLKS OVER THE WEEKEND AND EARLY NEXT
WEEK RESULTING IN A SLOW WARMING TREND. GFS CONTS TO BE FASTER THAN
THE ECMWF TO BREAK THIS RIDGE DOWN AND EVEN BRINGING SOME QPF INTO
THE CWA BY TUE NIGHT. WITH BLOCKING LOW IN PLACE OFF THE EAST
COAST, THINK THIS SCENARIO IS TOO AGGRESSIVE AND HAVE MAINTAINED A
DRY FCST EARLY NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

JT
Hazardous weather outlook, Jun 8, 4:16 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT FRI JUN 8 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
416 AM EDT FRI JUN 8 2007 /316 AM CDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AS A COLD FRONT MAKES IT WAY ACROSS THE AREA TODAY...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A RISK FOR SEVERE
WEATHER MAINLY ALONG AND EAST OF A LOGANSPORT INDIANA TO COLDWATER
MICHIGAN LINE FROM LATE MORNING INTO THIS AFTERNOON. DAMAGING
THUNDERSTORM WIND GUSTS TO 60 MPH WILL POSE THE GREATEST
RISK...BUT ISOLATED HAIL TO ONE INCH IN DIAMETER WILL ALSO BE
POSSIBLE.

HIGH WAVES ALONG LAKE MICHIGAN SHORE WILL RESULT IN AN INCREASED
RISK OF RIP CURRENTS TODAY...ESPECIALLY NEAR PIERS AND JETTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING ACROSS PARTS OF
THE AREA.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-090830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
416 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO THIS AFTERNOON
WITH WAVES SLOWLY SUBSIDING TO 1 TO 3 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:54 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.